What are the side effects of your anti-depressant and how do you fight them off?

Do you feel inattentive or drowsy and tired most of the time? What do you do to get rid of that overwhelming fatigue?

10 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    1 try lower the dosage little by little only let it level out over months (consult doctor if unsure)

    2 splash cold water on your face or drink coffee with espresso for a zigger, possably some lemon juice that has kick.

    3 tell yourself your going to do better and make yourself do it

    4 tell your doctor about it.

  • mar
    Lv 4
    1 decade ago

    All medications have different side effects, and all people have different reactions. What works for me might not work well for you.

    I take Celexa and have taken it for many years. The first three weeks were hard, but after that my body adjusted. I am less stressed and less nervous now. My family likes me better. I am more even tempered.

    The only side effects I noticed were weight gain (initially) and dry mouth. If you have been on a medication for more than a month and don't like how it makes you feel ask your doctor about changing it. There are lots of things out there you can try. Don't give up because one doesn't work for you.

  • 1 decade ago

    I switched meds. If yours is making you drowsy, take it in the early evening so that you sleep through most of the drowsiness. It should go away after a few weeks, but if it doesn't, the dr may need to decrease the dose or change the medication.

  • 1 decade ago

    It depends on the anti-depressant. Goggle the name of your drug. Some drugs have a sedative effect and others don't. If you're having a problem keep your doctor informed until the two of you get it right. My doctor and I went through five different drugs my first Pacific Northwest winter. I was diagnosed with Seasonal Affective Disorder.

    Good luck!

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    The best way to fight those symptoms is to discuss it with your doctor. I spent a year of my life figuring out what anti-depressant worked the best with my system. Also any intake of alcohol may heighten the effects of your anti-depressants.

    So best advise, talk to your doctor about it, and see what changes you can make in either medication or dosage.

  • 1 decade ago

    when i was first starting, there were a LOT of side effects. most of them subsided, but i still get insomnia, sometimes. if you get tired, i would recommend taking the meds at night. with my last medication, though, it actually made me MORE suicidal as a side effect, so be careful. hope this helps!!

  • 1 decade ago

    You probably have too high of a dosage. Get it regulated by your doctor. The right amount usually is trial and error.

  • Low sex drive and fatigue. That's why I stopped taking them.

  • 1 decade ago

    I stopped taking them, they don't resolve why you are really depressed

Still have questions? Get your answers by asking now.